News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: ulcer?


 ihatebeingsick - Tue Aug 24, 2004 1:06 pm

Well im in a different country right now so going to a doctor is hard for me... ive seen some and had ultrasounds done on my stomach... ive had bad upper abdominal pain and doctors have said it could be gastritis and nothing else... i have a burning pain in my upper abdomen and i was wondering if there are any self help things i can do..... please helpl....
 Dr. Yasser Mokhtar - Tue Aug 24, 2004 7:55 pm

User avatar Dear Guest,

Burning pain in upper abdomen could mean that you have gastritis and could mean heart burn, could mean an ulcer like you referred to, could mean many things.

i don't know where you are now and what medications you are taking if any, but if you are not any medications that help with stomach acid, i think that zantac is available worldwide. So, why don't you start with zantac and see whether it makes any difference. Also, if you eat spicy food a lot, try and cut it to a minimum.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 ihatebeingsick - Wed Aug 25, 2004 2:37 am

Im in germany.. i have had an endoscopy done half a year ago but nothing was found... i generally feel ill right now and have pain in my upper abdomen and a dull ache in my lower stomach, i have noticed that in the past week i was losing weight, im not sure if it is just because i am not eating as much as usual but i ussually eat and weigh myself and then when i wake up in the morning im alot lower.....the pain in my abdomen keeps changing from a dull ache to burning to a slightly sharper pain....
 Dr. Yasser Mokhtar - Wed Aug 25, 2004 3:54 am

User avatar Dear Guest,

Abdominal pain is not an easy entity to deal with.

Physical exam is an important part of the diagnosis process. You already had several exams and some investigations as well. Other associated symptoms with the pain can give a clue to as where the pain's origin. Do you have nausea, vomiting, diarrhea, burning urination, are you taking any medication that can cause upset stomach?

You had an ultrasound and an endoscopy which came back negative, i think the next step would be a ct scan of the abdomen to have a better look.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here